MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT50
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Diplopia/Double Vision (4802)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that following intraocular lens (iol) implant procedure, the patient still see quadruple from the eye and patient sees 2 letters very clear one next to the other (not overlapped) when looks at a letter and another 2 letters more soft or transparent overlapped.The patient was consulted with physician and physician was done unspecified examinations with unspecified machines and gave a device to place a unspecified drop 2 times a week.Additional information has been received that healthcare professional reported that the patient was not able to read and could not see properly.The doctor gave pilocarpine drops.The tests that performed were normal but the refraction was increased and decided not to give drops.The doctor suggested the patient to use power contact lens which was helpful.The patient wants refraction stability.
 
Additional Manufacturer Narrative
This report originally filed as 9612169-2023-00638.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Complaint history and product history records could not be reviewed because the reporter did not provide a lot number or any identification traceable to the manufacturing documentation.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provide that the patient had difficulty with near vision.Patient was placed on pilocarpine 0.16% drops and upon post op follow-up vision was 20/25 and j1.Patient was happy and continued with drops.On (b)(6) 2023 follow up indicated vision was 20/25 and j2.Follow up on (b)(6) 2023 patient complained of visual issue, no longer using drops.Patient was provide with a +2.00 contact lens which appeared to help the issue.Patient to be followed for stability.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18525256
Report Number1119421-2024-00115
Device Sequence Number15048808
Product Code MFK
UDI-Device Identifier00380652416597
UDI-Public00380652416597
Combination Product (Y/N)N
Initial Reporter CountryPM
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTFNT50
Device Catalogue NumberTFNT50U205
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/23/2023
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LENSX LASER SYSTEM; ORA SYSTEM WITH VERIFEYE MESSAGING
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale